Vermont, 2015Extreme Cold in Vermont, January 7 to 8, 2015
January 7 to 8, 2015 · NWS BTV · 16 events in 16 counties and zones
An arctic cold front pushed across Vermont during the afternoon hours of January 7th with plummeting temperatures and brisk, strong winds (15 to 30+ mph) causing dangerously cold wind chills of 25 to 40 degrees below zero during the evening of January 7th into the morning hours of January 8th. These dangerously cold wind chills lead to delayed school openings of 2 hours or cancelled classes on…
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front pushed across Vermont during the afternoon hours of January 7th with plummeting temperatures and brisk, strong winds (15 to 30+ mph) causing dangerously cold wind chills of 25 to 40 degrees below zero during the evening of January 7th into the morning hours of January 8th. These dangerously cold wind chills lead to delayed school openings of 2 hours or cancelled classes on the morning of January 8th. Actual minimum ambient temperatures on the morning of January 8th were 15 to 30 below zero across northern New York. Observed wind chills in the mountains ranged from 40 to 70 below zero.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 7, 3:50 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 7, 3:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
350 PM EST WED JAN 7 2015
.SYNOPSIS...
AN ARCTIC FRONT HAS PUSHED SOUTH OF THE REGION AND WILL BE
FOLLOWED BY BITTER COLD TEMPERATURES AND DANGEROUSLY COLD WIND
CHILLS TONIGHT INTO THURSDAY MORNING. TEMPERATURES WILL MODERATE A
BIT THURSDAY AFTERNOON AS WINDS TURN INTO THE SOUTHWEST. CHANCES
FOR SNOW SHOWERS INCREASE LATER THURSDAY INTO FRIDAY WITH THE
APPROACH OF A COLD FRONT FROM THE GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 316 PM EST WEDNESDAY...ARCTIC FRONT HAS PUSHED SOUTHEAST OF
FORECAST AREA AS OF MID AFTERNOON AND HIGH PRESSURE WILL BUILD
INTO THE NORTH COUNTRY OVERNIGHT. THE BIG STORY FOR TONIGHT WILL
BE THE FALLING TEMPS AND GUSTY NORTHWEST WINDS...WHICH WILL RESULT
IN DANGEROUSLY COLD WIND CHILLS. EXPECT MIN TEMPS ACROSS MOST OF
THE REGION TO RANGE FROM 10 TO 25 BELOW. A FEW COLDER OUTLIERS
WILL OCCUR IN THE ADIRONDACKS AND OVER NORTHEAST VERMONT...WHILE
IT WILL BE A BIT MILDER IN CHAMPLAIN VALLEY (ESPECIALLY VICINITY
OF LAKE CHAMPLAIN) AND OVER VALLEYS OF SOUTH CENTRAL VERMONT. AS
FOR SNOW SHOWER THREAT...EXPECT SCATTERED SNOW SHOWERS EARLY THIS
EVENING...BUT AS DRIER AIR CONTINUES TO WORK INTO THE REGION
TONIGHT...THEY WILL CONTINUE TO DECREASE IN COVERAGE. BEST CHANCE
FOR SEEING SNOW SHOWERS AFTER EARLY THIS EVENING WILL BE OVER
NORTHWEST VERMONT...DUE UPSLOPE FLOW AND THE MOISTURE AND SOME
INSTABILITY PROVIDED BY THE RELATIVELY MILD LAKE CHAMPLAIN WATERS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 316 PM EST WEDNESDAY...CORE OF THE COLD AIR WILL EXIT THE
REGION ON THURSDAY AS THE RIDGE OF HIGH PRESSURE MOVES EAST OF
THE AREA BY THURSDAY AFTERNOON. THIS WILL ALLOW FOR SOME WARM
ADVECTION TO DEVELOP ACROSS THE REGION...ALONG WITH A CHANCE OF
SNOW SHOWERS THURSDAY AFTERNOON. HIGHEST POPS INDICATED FOR SAINT
LAWRENCE COUNTY...DUE DEVELOPING LAKE EFFECT SNOW BAND OFF LAKE
ONTARIO. SNOW ACCUMULATIONS IN THIS REGION COULD REACH A COUPLE OF
INCHES BY LATE PM. EXPECT AN INCREASE IN SNOW SHOWER ACTIVITY
ACROSS THE ENTIRE FORECAST AREA THURSDAY NIGHT INTO FRIDAY WITH
APPROACH OF ANOTHER COLD FRONT FROM THE GREAT LAKES. MOST
LOCATIONS EXPECTED TO SEE SOME LIGHT SNOW ACCUMULATIONS DURING THE
THURSDAY NIGHT/FRIDAY TIME-FRAME...BUT AMOUNTS WILL BE MORE
SUBSTANTIAL ACROSS PORTIONS OF WESTERN NEW YORK DUE FAVORABLE FLOW
OFF LAKE ONTARIO...AT LEAST UNTIL FLOW TURNS MORE WESTERLY. SOME
HEADLINES MAY BE REQUIRED FOR LAKE EFFECT SNOW. CHANCES FOR SNOW
SHOWERS DECREASE FRIDAY NIGHT AS FRONT DROPS SOUTH OF THE AREA.
TEMPS ON FRIDAY WILL BE CLOSE TO SEASONAL LEVELS...IN THE 20S.
COLDER FRIDAY NIGHT...WITH LOWS MOSTLY 5 ABOVE TO 5 BELOW ZERO.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 250 PM EST WEDNESDAY...STRONG WEST-SOUTHWESTERLY FLOW WILL
BE ONGOING BEHIND DEPARTING FRIDAY SYSTEM. THIS WILL LEAD TO
ANOTHER BOUT OF LAKE EFFECT SNOW SHOWERS DOWNWIND OF LAKE ONTARIO
THROUGH SATURDAY BEFORE TAPERING OFF SATURDAY NIGHT AS A WEAK
RIDGE OF HIGH PRESSURE BUILDS IN. A COLD AND BLUSTERY DAY IS
EXPECTED WITH HIGHS IN THE TEENS FOR MOST AND OVERNIGHT LOWS
SATURDAY NIGHT IN THE SINGLE DIGITS TO AROUND 10 DEGREES. THE AIR
MASS WILL MODERATE ON SUNDAY WITH SOME RETURN SOUTHWEST FLOW
DEVELOPING. THE DAY IS EXPECTED TO BE MAINLY DRY ALTHOUGH SOME
LINGERING CLOUDS OR A FEW SNOW SHOWERS REMAIN POSSIBLE IN THE
SOUTHWEST FLOW DOWNWIND OF LAKE ONTARIO. TEMPERATURES MODERATE
BACK TO NEAR SEASONAL NORMALS WITH HIGHS IN THE 20S DURING THE
DAY.
AS THE ARCTIC AIR RETREATS TO THE NORTH AND EAST...THE BAROCLINIC
ZONE LIFTS THROUGH THE MID ATLANTIC STATES AND TIGHTENS DURING THE
BEGINNING OF NEXT WEEK. THIS WILL LEAD TO SEVERAL DIFFERENT WAVES OF
ENERGY AND MOISTURE TO RIDE ALONG THE BOUNDARY FOR THE FIRST HALF OF
NEXT WEEK. HOW FAR NORTH THE MOISTURE CAN MAKE IT REMAINS TO BE
SEEN...BUT HAVE SHOWN SLIGHT TO LOW CHANCES OF SNOW SHOWERS ACROSS
THE REGION. CURRENT MODEL RUNS OF BOTH THE GFS/EURO KEEP THE
MAJORITY OF THE LIGHT PRECIPITATION ACROSS THE MID-ATLANTIC OR
SOUTHERN NEW ENGLAND. HIGHS FOR THE PERIOD GENERALLY IN THE 20S WITH
LOWS IN THE SINGLE DIGITS AND TEENS...HOWEVER BOTH WILL BE SENSITIVE
TO AMOUNT OF CLOUD COVER AND HOW FAR NORTH THE FRONTAL ZONE MAKES IT.
THERE ARE INDICATIONS OF A POSSIBLE MORE ORGANIZED PRECIP THREAT FOR
THE LATTER PORTIONS OF NEXT WEEK...BUT CURRENTLY TOO FAR OUT FOR
ANY DETAILS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...A MIX OF PRIMARILY VFR/MVFR IS EXPECTED
THROUGH THE PERIOD. GUSTY NORTHWEST WINDS 20-25 KNOTS AND
SCATTERED SNOW SHOWERS WILL PERSIST THROUGH THE REST OF THIS
AFTERNOON WITH MOSTLY MVFR/VFR. DO EXPECT TO SEE PERIODS OF IFR IN
SNOW SHOWERS CONTINUE PERIODICALLY AT SLK/MSS THROUGH 21Z-22Z. FOR
THIS EVENING/TONIGHT...CLOUD DECK SHOULD THIN AND GRADUALLY
SCATTER OUT (AROUND 23Z OR SO AT PBG...03Z AT MSS/SLK/RUT...AND
LAST AT MPV/BTV DUE TO SOME UPSLOPE FLOW AS WELL AS SOME POSSIBLE
LAKE CHAMPLAIN EFFECT CLOUDS AND/OR SNOW SHOWERS. NORTHERLY WINDS
THEN WILL TURN SOUTH/SOUTHWESTERLY ON THURSDAY WITH ADDITIONAL
CLOUD COVER AND ANOTHER CHANCE FOR SOME SNOW SHOWERS AT MSS/SLK.
OUTLOOK 18Z THURSDAY THROUGH MONDAY...
18Z THURSDAY THROUGH 18Z FRIDAY...VARIETY OF FLIGHT CATEGORIES IN
PERIODS OF SNOW SHOWERS WITH WEAK SYSTEM PASSING NORTH OF THE
REGION. GUSTY SOUTHWEST WINDS EXPECTED.
18Z FRIDAY THROUGH 12Z SUNDAY...VFR/MVFR IN CLOUD COVER AND LAKE
EFFECT SNOW SHOWERS DOWNWIND OF LAKE ONTARIO...MAINLY MSS/SLK.
12Z SUNDAY THROUGH 12Z MONDAY...VFR UNDER HIGH PRESSURE.
12Z MONDAY ONWARD...INCREASING CHANCES FOR MVFR/IFR IN LIGHT SNOW
AS SYSTEM SLIDES SOUTH OF THE REGION.
&&
.HYDROLOGY...
AS OF 336 PM EST MONDAY...TEMPERATURES WILL REMAIN BELOW NORMAL
THROUGH THE REST OF THE WEEK, WITH DAYTIME MAXIMUM TEMPERATURES
GENERALLY TOPPING OUT IN THE TEENS WITH MINIMUM TEMPERATURES BELOW
ZERO OVERNIGHT. THIS PERSISTENT AND VERY COLD WEATHER WILL ALLOW
FRAZIL ICE TO DEVELOP ON RIVERS AND STREAMS, WHICH WILL BUILD UP
AND STICK TO OBSTRUCTIONS IN RIVER FLOWS INCLUDING AROUND BENDS,
BRIDGE FOOTINGS AND THE SHORELINE. GIVEN THE DURATION AND
INTENSITY OF COLD WEATHER AND NO RESPITE IN SIGHT, FREEZEUP JAMS
MAY DEVELOP.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND CHILL WARNING UNTIL NOON EST THURSDAY FOR VTZ001>012-
016>019.
NY...WIND CHILL WARNING UNTIL NOON EST THURSDAY FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...MUCCILLI
AVIATION...MUCCILLI
HYDROLOGY...KGMHazardous weather outlook, Jan 7, 3:13 PM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
313 PM EST WED JAN 7 2015
NYZ026>031-034-035-087-VTZ001>012-016>019-082015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
313 PM EST WED JAN 7 2015
...WIND CHILL WARNING IN EFFECT UNTIL NOON EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 7, 2:39 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
239 PM EST WED JAN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 WNW WEST FOWLER 44.28N 75.50W
01/07/2015 M3.0 INCH ST. LAWRENCE NY TRAINED SPOTTER
&&
EVENT NUMBER BTV1500017
SISSONLocal storm report, Jan 7, 2:40 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
240 PM EST WED JAN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM SNOW STOWE 44.47N 72.69W
01/07/2015 M1.1 INCH LAMOILLE VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1500018
SISSONLocal storm report, Jan 7, 2:42 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EST WED JAN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM SNOW 4 NNE GREENSBORO 44.63N 72.28W
01/07/2015 M1.8 INCH ORLEANS VT COCORAHS
&&
EVENT NUMBER BTV1500019
SISSONLocal storm report, Jan 7, 3:04 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EST WED JAN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM SNOW EAST CRAFTSBURY 44.64N 72.34W
01/07/2015 M1.0 INCH ORLEANS VT PUBLIC
&&
EVENT NUMBER BTV1500020
SISSONExtreme Cold/Wind Chill, Eastern Addison
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Eastern Addison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 20 below zero in Addison county, mildest near Lake Champlain. Specific temperatures included; 21 below zero in South Lincoln, 20 below zero in Monkton, 19 below in Starksboro and Hanksville, 12 below zero in Salisbury and Middlebury.
Extreme Cold/Wind Chill, Western Addison
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Western Addison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 20 below zero in Addison county, mildest near Lake Champlain. Specific temperatures included; 21 below zero in South Lincoln, 20 below zero in Monkton, 19 below in Starksboro and Hanksville, 12 below zero in Salisbury and Middlebury.
Extreme Cold/Wind Chill, Eastern Chittenden
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Eastern Chittenden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 20 below zero in Chittenden county, mildest near Lake Champlain. Specific temperatures included; 20 below zero in Underhill, 17 below zero in Nashville, Westford and Jericho, 15 below zero in Huntington and Richmond, 14 below zero in Williston, 11 below zero at NWS Burlington in South Burlington and 9 beloe zero in Shelburne and Burlington.
Extreme Cold/Wind Chill, Western Chittenden
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Western Chittenden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 20 below zero in Chittenden county, mildest near Lake Champlain. Specific temperatures included; 20 below zero in Underhill, 17 below zero in Nashville, Westford and Jericho, 15 below zero in Huntington and Richmond, 14 below zero in Williston, 11 below zero at NWS Burlington in South Burlington and 9 beloe zero in Shelburne and Burlington.
Extreme Cold/Wind Chill, Eastern Franklin
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 25 below zero in Franklin county, mildest near Lake Champlain. Specific temperatures included; 27 below zero in East Enosburg, 19 below zero in East Berkshire and Highgate, 15 below zero in Fairfax and St. Albans.
Extreme Cold/Wind Chill, Western Franklin
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Western Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 25 below zero in Franklin county, mildest near Lake Champlain. Specific temperatures included; 27 below zero in East Enosburg, 19 below zero in East Berkshire and Highgate, 15 below zero in Fairfax and St. Albans.
Extreme Cold/Wind Chill, Grand Isle
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Grand Isle forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 15 below zero in Grand Isle county, surrounded by the milder Lake Champlain waters.
Extreme Cold/Wind Chill, Washington
- When
- January 7, 6:00 PM EST to January 8, 10:00 AM EST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 15 below to 25 below zero in Washington county, including 27 degrees below zero in Marshfield, 26 below zero in Cabot and Plainfield, 22 below zero in Berlin, 21 below zero in Worcester, 20 below zero in Montpelier and 19 below zero in Waterbury.
Extreme Cold/Wind Chill, Caledonia
- When
- January 7, 7:00 PM EST to January 8, 12:00 PM EST
- Where
- Caledonia forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 20 below to 30 below zero in Caledonia county, including 31 degrees below zero in Sutton and Sheffield, 27 below zero Walden, 25 below in Lyndonville and St. Johnsbury and 23 below zero in Peacham.
Extreme Cold/Wind Chill, Lamoille
- When
- January 7, 7:00 PM EST to January 8, 10:00 AM EST
- Where
- Lamoille forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 15 below to 30 below zero in Lamoille county, including 29 degrees below zero at Mount Mansfield, 23 below zero in Lake Elmore, 22 below zero in Eden, 21 below zero in Johnson, Morrisville and Hyde Park and 20 below zero in Stowe.
Extreme Cold/Wind Chill, Orleans
- When
- January 7, 7:00 PM EST to January 8, 12:00 PM EST
- Where
- Orleans forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 15 below to 30 below zero in Orleans county, including 32 degrees below zero at Morgan, 28 below zero in Greensboro, 22 below zero in Newport, Craftsbury and North Troy, 21 below zero in Derby and 20 below zero in Holland.
Extreme Cold/Wind Chill, Eastern Rutland
- When
- January 7, 8:00 PM EST to January 8, 10:00 AM EST
- Where
- Eastern Rutland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 20 below zero in Rutland county, mildest near Lake Champlain. Specific temperatures included; 18 below zero in Shrewsbury, 12 below zero in Brandon, Pawlet and 11 below zero in Rutland.
Extreme Cold/Wind Chill, Western Rutland
- When
- January 7, 8:00 PM EST to January 8, 10:00 AM EST
- Where
- Western Rutland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 20 below zero in Rutland county, mildest near Lake Champlain. Specific temperatures included; 18 below zero in Shrewsbury, 12 below zero in Brandon, Pawlet and 11 below zero in Rutland.
Extreme Cold/Wind Chill, Essex
- When
- January 7, 8:00 PM EST to January 8, 10:00 AM EST
- Where
- Essex forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 20 below to 30 below zero in Essex county. Specific temperatures included; 32 below zero in Canaan, 29 below zero in Gallup Mills, 27 below zero in Lunenburg and Nulhegan.
Extreme Cold/Wind Chill, Orange
- When
- January 7, 8:00 PM EST to January 8, 10:00 AM EST
- Where
- Orange forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 15 below to 25 below zero in Orange county, including 25 degrees below zero at Corinth, 23 below zero in Brookfield, 22 below zero in Newbury and Orange, 19 below zero in Randolph and Thetford and 18 below zero in Union Village.
Extreme Cold/Wind Chill, Windsor
- When
- January 7, 8:00 PM EST to January 8, 10:00 AM EST
- Where
- Windsor forecast zone
- Reported by
- COOP Observer
Temperatures by early evening of January 7th were zero to 10 above zero with winds of 15 to 30 mph that created wind chills colder than 20 to 30 below zero through the overnight into the morning hours of January 8th. Actual morning low temperatures on January 8th were 10 below to 20 below zero in Windsor county, including 21 degrees below zero in Rochester, 17 below zero in Pomfret, 16 below zero in Woodstock, and Weston, 15 below zero in Hartford, North Hartland and Ludlow, 13 below zero in Bethel, Weathersfield and Quechee with 12 below zero in Springfield.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow and Winter Weather in Pennsylvania, January 7, 20152 deaths · 10 injured · 2 events
- Extreme Cold and Cold in Illinois, January 7 to 8, 20151 death · 6 events
- Cold in Nebraska, January 7, 201528 events
- Extreme Cold and Cold in New York, January 7 to 8, 201527 events
- Strong Wind in New Jersey, January 7, 2015$20,000 · 9 events
- Cold in New Jersey, January 7 to 8, 201521 events
- Cold in Wisconsin, January 7 to 8, 201520 events
- Extreme Cold and Cold in Pennsylvania, January 7 to 8, 201513 events
- Cold in Kentucky, January 7 to 8, 201511 events
- Extreme Cold in Alabama, January 7 to 8, 201511 events
- Cold in North Carolina, January 7 to 8, 201511 events
- Extreme Cold in North Carolina, January 7 to 8, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548010, 548011, 548012, 548013, 548014, 548015, 548019, 548024, 548009, 548021, 548023, 548016, 548017, 548018, 548022, 548025.